Skip to content

Drug interactions

Nintedanib + Tacrolimus

Severity: Moderate

Nintedanib and Tacrolimus: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Tacrolimus is a P-glycoprotein substrate and can compete for efflux, which may raise nintedanib exposure. Higher nintedanib levels could increase gastrointestinal effects, liver enzyme elevations and bleeding risk.

What this interaction means in plain words

Nintedanib and Tacrolimus can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Nintedanib belongs to Oncology; Tacrolimus belongs to Miscellaneous.

Evidence level: Low

Why it happens

Competition at intestinal P-glycoprotein efflux may increase nintedanib absorption and exposure.

What to do

Monitor for diarrhea, nausea and liver enzyme elevations, and check liver tests regularly during combined use. Interrupt or reduce the nintedanib dose if adverse effects develop.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Nintedanib and Tacrolimus, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Nintedanib with Tacrolimus?

MediHelp rates the interaction as moderate. Nintedanib and Tacrolimus can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Tacrolimus is a P-glycoprotein substrate and can compete for efflux, which may raise nintedanib exposure. Higher nintedanib levels could increase gastrointestinal effects, liver enzyme elevations and bleeding risk.

How serious is the interaction between Nintedanib and Tacrolimus?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor for diarrhea, nausea and liver enzyme elevations, and check liver tests regularly during combined use. Interrupt or reduce the nintedanib dose if adverse effects develop.

What other medicines interact with Tacrolimus?

MediHelp also lists interactions of Tacrolimus with, for example, Adenovirus types 4 and 7 live, Bcg vaccine live, Cidofovir. The full list is on the Tacrolimus page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in